Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 89, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 27, 2007, 2:58 AM CDT for McCulloch County, Mason County, Texas. It took effect at Jun 27, 2007, 3:03 AM CDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 2007, 2:58 AM CDT (07:58 UTC)
- In effect from
- Jun 27, 2007, 3:03 AM CDT
- Expired
- Jun 27, 2007, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Mason County, TX, McCulloch County, TX
The radar
The San Angelo radar (KSJT), 124 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 6:01 AM CDT | FLASH FLOOD | Brady, TX | A FEW ROADS AROUND BRADY...AND SEVERAL FARM TO MARKET ROADS WERE CLOSED ACROSS THE COUNTY THIS MORNING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3269 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 270803
FFWSJT
TXC307-319-271100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
258 AM CDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCCULLOCH COUNTY IN WEST CENTRAL TEXAS
MASON COUNTY IN WEST CENTRAL TEXAS
* UNTIL 600 AM CDT
* AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN MOVING WEST INTO MCCULLOCH AND
MASON COUNTIES. DOPPLER RADAR RAINFALL ESTIMATED AMOUNTS OF 1 TO 2
INCHES HAS OCCURRED WITH THESE STORMS SINCE 200 AM CDT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALDRIP...
STACY...SALT GAP...ROCHELLE...PLACID...PEAR VALLEY...MERCURY...
MELVIN AND LOHN
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 600 AM CDT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3094 9961 3094 9947 3051 9949 3051 9895
3092 9896 3094 9910 3145 9909 3144 9931
3149 9962
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 1:32 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 27, 1:32 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 132 AM CDT WED JUN 27 2007 .UPDATE... HAVE EXTENDED SEVERE THUNDERSTORM WATCH 455 TO INCLUDE NOLAN... FISHER... AND COKE COUNTIES. && .PREV DISCUSSION... /ISSUED 1249 AM CDT WED JUN 27 2007/ AVIATION... CURRENTLY...A LINE OF SEVERE THUNDERSTORMS IS MOVING SOUTH/SOUTHEAST THROUGH WEST TEXAS TOWARD WEST CENTRAL TEXAS. THIS LINE HAS NOT SHOWN MANY SIGNS OF WEAKENING...ALTHOUGH THE STRONGEST PART OF THE LINE MAY SLIP SOUTH OF OUR AREA TO THE WEST OF OUR TERMINALS. THE SITES WITH THE HIGHEST PROBABILITY OF EXPERIENCING SEVERE WEATHER LATER TONIGHT AT THIS POINT ARE KSJT AND KSOA. HAVE INCLUDED TSRA IN TEMPO GROUPS FOR EACH OF THESE TAF SITES...MAY HAVE TO UPDATE KSJT/S TAF TO INCLUDE STRONGER WIND GUSTS IF THE LINE INDEED MAINTAINS STRENGTH AS IT MOVES THROUGH. SCATTERED THUNDERSTORMS ARE ALSO DEVELOPING TO THE NORTH OF KABI THAT WILL LIKELY AFFECT THE KABI SITE TONIGHT...ALTHOUGH THESE APPEAR TO BE MAINLY HEAVY RAIN PRODUCING THUNDERSTORMS AT THE MOMENT. THESE TWO AREAS OF THUNDERSTORMS MAY END UP MERGING INTO ONE MCS AND THEN MOVE SOUTH THROUGH THE ENTIRE WEST CENTRAL TEXAS REGION. WILL UPDATE TAFS AS NEEDED. 20 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 83 69 87 68 / 70 50 30 10 SAN ANGELO 87 69 88 67 / 50 50 30 10 JUNCTION 86 71 88 67 / 50 50 40 20 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-HASKELL-JONES-KIMBLE-MASON-MCCULLOCH-MENARD- RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-SUTTON-TAYLOR- THROCKMORTON-TOM GREEN. &&
Hazardous weather outlook, Jun 26, 3:45 PM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 345 PM CDT TUE JUN 26 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 345 PM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR WEST CENTRAL TEXAS THROUGH WEDNESDAY MORNING...MAINLY ALONG AND EAST OF A HASKELL... ABILENE...SAN ANGELO...SONORA LINE. LOCALLY HEAVY RAINFALL IS POSSIBLE. AN ISOLATED THUNDERSTORM COULD ALSO BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE INTO THE WEEKEND. ONE OR TWO STORMS COULD ALSO BECOME SEVERE WITH SMALL HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 11
In the hours before
Special weather statement, Jun 27, 12:35 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1235 AM CDT WED JUN 27 2007 TXZ064-071-076-270745- STERLING-IRION-CROCKETT- INCLUDING THE CITIES OF...STERLING CITY...MERTZON...OZONA 1235 AM CDT WED JUN 27 2007 ...A LINE OF SEVERE THUNDERSTORMS MOVING TOWARD THE AREA... A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM MONAHANS TO ODESSA TO MIDLAND...ON TO THE NORTHEAST ACROSS THE PERMIAN BASIN. A WIND GUST OF 93 MPH WAS REPORTED AT THE MIDLAND INTERNATIONAL AIRPORT AT 1219 AM. ALSO...THERE HAVE BEEN NUMEROUS REPORTS OF WIND GUSTS GREATER THAN 70 MPH WITH THIS LINE OF SEVERE STORMS. THE LINE OF STORMS WAS MOVING SOUTHEAST AT 35 MPH. THE STORMS WILL MOVE INTO IRION...STERLING AND CROCKETT COUNTIES AFTER 1 AM...AND WARNINGS WILL LIKELY HAVE TO ISSUED. PERSONS SHOULD TO BE PREPARED FOR DAMAGING WINDS AND VERY HEAVY RAIN ASSOCIATED WITH THESE THUNDERSTORMS.
Local storm report, Jun 27, 2:19 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
219 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 AM TSTM WND GST 20 WNW MERTZON 31.37N 101.13W
06/27/2007 E60 MPH IRION TX LAW ENFORCEMENT
60 MPH WINDS REPORTED TO THE SHERIFFS OFFICE ON A RANCH
NEAR THE INTERSECTION OF FM 2469 AND STATE HIGHWAY 163
&&
SNAGLELocal storm report, Jun 27, 2:39 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
239 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND GST MERTZON 31.26N 100.82W
06/27/2007 E60 MPH IRION TX LAW ENFORCEMENT
&&
SNAGLELocal storm report, Jun 27, 2:54 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
254 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM FLASH FLOOD W ROTAN 32.85N 100.46W
06/27/2007 FISHER TX LAW ENFORCEMENT
611 WEST OF ROTAN FLOODED AND IMPASSIBLE
&&
MDECKERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:10 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 50 min |
| Jun 26, 11:05 PM CDT | Flash Flood Warning | SJT | Brown | 4 hr |
| Jun 27, 12:47 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 58 min |
| Jun 27, 12:47 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 58 min |
| Jun 27, 1:10 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 65 min |
| Jun 27, 1:12 AM CDT | Flash Flood Warning | SJT | San Saba | 4 hr |
| Jun 27, 1:23 AM CDT | Flash Flood Warning | SJT | Callahan, Fisher, Jones, Nolan, Shackelford, Taylor | 4 hr |
| Jun 27, 1:39 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 66 min |
| Jun 27, 1:40 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 65 min |
| Jun 27, 2:12 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Concho, Runnels, Tom Green | 63 min |
| Jun 27, 2:32 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 58 min |
| Jun 27, 2:41 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 64 min |
| Jun 27, 2:42 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 33 min |
| Jun 27, 3:45 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 6 hr |
| Jun 27, 4:43 AM CDT | Flash Flood Warning | SJT | Kimble, Menard | 4 hr |
| Jun 27, 5:23 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Jun 27, 5:44 AM CDT | Flash Flood Warning | SJT | Coleman, McCulloch, Mason, San Saba | 4 hr |
| Jun 27, 9:35 AM CDT | Flash Flood Warning | SJT | Mason, San Saba | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.